Alert archive / Arizona / Flash Flood Warnings in 2013

Flash Flood Warning 44, NWS Flagstaff, AZ

September 3, 2013Yavapai County, Arizona

NWS Flagstaff, AZ issued this flash flood warning at Sep 3, 2013, 5:20 PM MST for Yavapai County, Arizona. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 3, 2013, 5:20 PM MST (00:20 UTC)
Expired
Sep 3, 2013, 7:15 PM MST
In force
115 min
Issued by
NWS Flagstaff, AZ
Area
Storm-based polygon
Flood severity
None

County Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 2:45 PM MST, 2 hours 35 minutes earlier.

Area forecast discussion, Sep 3, 2:45 PM MST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
245 PM MST TUE SEP 3 2013

.SYNOPSIS...AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE EAST WILL
INCREASE THUNDERSTORM ACTIVITY ACROSS ARIZONA TODAY AND TONIGHT. A
DRIER AIRMASS WILL RETURN TO THE AREA FOR THE LATTER HALF OF THE
WEEK. TEMPERATURES WILL WARM TO A FEW DEGREES ABOVE NORMAL BY LATE IN
THE WEEK.

&&

.DISCUSSION...HIGH PRESSURE REMAINS TO THE EAST OF AZ WITH SOUTH-
EASTERLY FLOW ACROSS MUCH OF THE STATE. THE APPROACH OF AN UPPER
LEVEL TROUGH IS EXPECTED TO ENHANCE THUNDERSTORM ACTIVITY ACROSS MUCH
OF AZ TODAY. IN ADDITION...THE TIMING OF THE TROUGH MOVING INTO NRN
AZ DURING THE EVENING HOURS WILL LEAD TO INCREASED POTENTIAL FOR
CONTINUED EVENING/OVERNIGHT ACTIVITY.

LINGERING MOISTURE WILL ALLOW SCATTERED THUNDERSTORM DEVELOPMENT
AGAIN ON WEDNESDAY BUT DRIER AND MORE STABLE AIR THEN MOVES INTO THE
AREA THURSDAY THROUGH SATURDAY. EXPECT A DECREASE IN CONVECTIVE
ACTIVITY. TEMPS WILL WARM TO A FEW DEGREES ABOVE NORMAL.

THERE IS STILL SOME UNCERTAINTY IN HOW THE FORECAST WILL PLAY OUT
FOR NEXT WEEKEND. THE ECMWF CONTINUES TO BE MORE AGGRESSIVE IN
DRAWING MOISTURE NORTH INTO AZ WHILE THE GFS TRIES TO KEEP HIGH
PRESSURE ESTABLISHED OVER THE REGION SUPPRESSING ADDITIONAL MOISTURE
SURGES. HAVE NOT MADE ANY BIG CHANGES TO THE EXTENDED FORECAST AS WE
WILL CONTINUE TO MONITOR FORECAST TRENDS.

&&

.AVIATION...FOR THE 00Z PACKAGE...SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE ACROSS NORTHERN AZ THROUGH THIS EVENING...BEFORE
DIMINISHING OVERNIGHT. MVFR/IFR CONDITIONS AND WIND GUSTS TO 40 KT
POSSIBLE WITH THE STRONGER STORMS. ANOTHER ROUND OF STORMS WILL
DEVELOP AFTER 18Z WEDNESDAY. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.........DB
AVIATION.......KD

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Sep 3, 11:35 AM MST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1135 AM MST TUE SEP 3 2013

AZZ004>018-037>040-040700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
1135 AM MST TUE SEP 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY

AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTHERN ARIZONA TODAY.
THIS DISTURBANCE WILL COMBINE WITH MONSOON MOISTURE TO PRODUCE
SCATTERED SHOWERS AND THUNDERSTORMS. STORM ACTIVITY IS EXPECTED
TO LAST WELL INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SLIGHT DRYING FROM WEDNESDAY THROUGH THE WEEKEND SHOULD BRING A
DECREASE IN THUNDERSTORM COVERAGE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 3:23 PM MSTAreal Flood AdvisoryFGZCoconino12 hr

Nearby

Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.